MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD TI 5.5X300

MEDACTA INTERNATIONAL SA PEDICLE SCREW ROD TI 5.5X300
Catalog Number 03.50.402
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 october 2018.Lot 1620466: (b)(4) items manufactured and released on 02 june 2017.Expiration date: 2022-04-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by washing and packaging manger on oct 25, 2018: it can be confirmed that the packaging is compromised, the rod perforated the peel pouch, probably during transportation or storage.Considering the rod design and length, it can be involved in packaging breakage.The most probable root cause is due to the interaction of the following factors: the material of the pouch, opa/pe; the folding of the pouch; lot specific handling damage during packaging and/or sterilization.The packaging configuration has been validated for shipping under normal operating conditions.A project has been opened to create a more resistant packaging configuration, inserting two plug at the rod extremities composed as follow: 1 in tpu on the rod tips; 1 mousse plug on the tpu plugs.Furthermore the opa/pe pouches will be substituted with a more resistant polyethylene sachet.
 
Event or Problem Description
The rod inner plastic packaging was found broken during surgery.A back-up implant, rod packed with protective endcaps, was used to complete the surgery.

Brand Name
PEDICLE SCREW ROD TI 5.5X300
Common Device Name
ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8004632
Report Number3005180920-2018-00824
Device Sequence Number13799659
Product Code KWP
UDI-Device Identifier07630030835353
UDI-Public07630030835353
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2022
Device Catalogue Number03.50.402
Device Lot Number1620466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;